P. Décision, 20 1.1.1 Décision et première solution

Q. Properties, 61 2.1 Queries Definition and Basic Properties, 61 2.1.2 Class Invariance Property . 64 2.1.3 Closure Property . . . . . . . . . . . . . . . . . . 66

C. Queries and .. , 66 2.2.1 Definition, 66 2.2.2 Class Invariant: Formula Hypergraph . . . . . . 67 2.2.3 Class Properties Written with Hypergraphs, p.68

A. Properties and S. , 70 2.3.1 Existential Conjunctive Queries Minor Closure 70 2.3.2 Summary, 71 2.3.3 Queries Complexity Classes . . . . . . . . . . . . 71

C. Queries and A. , 72 3.1 Quantifier-Free Conjunctive Queries and Acyclicity . . 72 3.1.1 Acyclicity: Definition and Properties, 72 3.1.2 Consequences on Quantifier-Free Conjunctive Queries, p.76

.. The-whole-picture, 84 3.3.1 The Trivial Class, 86 3.3.3 Conjunctive Queries . . . . . . . . . . . . . . . . 88

B. Incremental-circuit, 42 3.3 Final algorithm, Decision of acyclic existential conjunctive queries . . . . . 77 4.2 Count and enumeration for acyclic QFCQ . . . . . . . . . 78

A. V. Aho, J. E. Hopcroft, and J. D. Ullman, The Design and Analysis of Computer Algorithms, 1974.

S. Abiteboul, R. Hull, and V. Vianu, Foundations of Databases, 1995.

[. Aspvall, M. F. Plass, and R. E. Tarjan, A linear-time algorithm for testing the truth of certain quantified boolean formulas, Information Processing Letters, vol.8, issue.3, pp.121-123, 1979.
DOI : 10.1016/0020-0190(79)90002-4

A. Aspvall, Recognizing disguised NR(1) instances of the satisfiability problem, Journal of Algorithms, vol.1, issue.1, pp.97-103, 1980.
DOI : 10.1016/0196-6774(80)90007-3

[. Acharya and M. L. Vergnas, Hypergraphs with cyclomatic number zero, triangulated graphs, and an inequality, Journal of Combinatorial Theory, Series B, vol.33, issue.1, pp.52-56, 1982.
DOI : 10.1016/0095-8956(82)90056-9

URL : http://doi.org/10.1016/0095-8956(82)90056-9

G. Bagan, MSO Queries on Tree Decomposable Structures Are Computable with Linear Delay, 15th Annual Conference of the EACSL Proceedings, pp.167-181, 2006.
DOI : 10.1007/11874683_11

G. Bagan, Algorithmes et complexité des problèmes d'énumération pour l'évaluation de requêtes logiques, Thèse de doctorat, 2009.

[. Brault-baron, A Negative Conjunctive Query is Easy if and only if it is Beta-Acyclic, Computer Science Logic (CSL'12) -26th International Workshop/21st Annual Conference of the EACSL of Leibniz International Proceedings in Informatics (LIPIcs) Schloss Dagstuhl?Leibniz-Zentrum fuer Informatik, pp.137-151
URL : https://hal.archives-ouvertes.fr/hal-00786155

J. Brault-baron, Models of horn formulas are enumerable at linear delay, 2012.
URL : https://hal.archives-ouvertes.fr/hal-00786152

[. Bibliographie, H. Bodirsky, T. Chen, and . Feder, On the complexity of mmsnp, SIAM J. Discrete Math, vol.26, issue.1, pp.404-414, 2012.

[. Böhler, N. Creignou, S. Reith, and H. Vollmer, Playing with boolean blocks, part 1 : Post's lattice with applications to the complexity theory, 2003.

[. Böhler, N. Creignou, S. Reith, and H. Vollmer, Playing with boolean blocks, part 2: Constraint satisfaction problems, ACM SIGACT-Newsletter, vol.35, 2004.

J. Luis-balcázar, J. Días, and J. Gabarró, Structural Complexity, volume I and II, 1988.

[. Bagan, A. Durand, and É. Grandjean, On Acyclic Conjunctive Queries and Constant Delay Enumeration, Computer Science Logic, vol.4646, pp.208-222, 2007.
DOI : 10.1007/978-3-540-74915-8_18

URL : https://hal.archives-ouvertes.fr/hal-00195010

[. Bagan, A. Durand, E. Grandjean, and F. Olive, Computing the jth solution of a first-order query, ITA, vol.42, issue.1, pp.147-164, 2008.
URL : https://hal.archives-ouvertes.fr/hal-00221730

R. Beeri, D. Fagin, M. Maier, and . Yannakakis, On the Desirability of Acyclic Database Schemes, Journal of the ACM, vol.30, issue.3, pp.479-513, 1983.
DOI : 10.1145/2402.322389

A. Kenneth, J. V. Berman, J. S. Franco, and . Schlipf, Unique satisfiability of horn sets can be solved in nearly linear time, Discrete Applied Mathematics, vol.60, pp.1-377, 1995.

A. Blass and Y. Gurevich, On the unique satisfiability problem, Information and Control, vol.55, issue.1-3, pp.80-88, 1982.
DOI : 10.1016/S0019-9958(82)90439-9

[. Barbanchon and E. Grandjean, Local problems, planar local problems and linear time Computer Science Logic, 16th International Workshop, 11th Annual Conference of the EACSL Proceedings , volume 2471 of Lecture Notes in Computer Science, pp.397-411, 2002.
DOI : 10.1007/3-540-45793-3_27

[. Barbanchon and É. Grandjean, The Minimal Logically-Defined NP-Complete Problem, Proc. Symposium on Theoretical Aspect of Computer Science (STACS'04), 2004.
DOI : 10.1007/978-3-540-24749-4_30

URL : https://hal.archives-ouvertes.fr/hal-00255837

E. Andries, A. W. Brouwer, and . Kolen, A superbalanced hypergraph has a nest point, 1980.

[. Büning and T. Lettman, Propositional Logic: Deduction and Algorithm. Cambridge Tracts in Theoretical Computer Science, 1999.

J. A. Bondy and U. S. Murty, Graph Theory, Graduate Texts in Mathematics, 2008.

M. Bodirsky and M. Pinsker, Schaefer's theorem for graphs, STOC, pp.655-664, 2011.

C. R. Vijaya-chandru, P. L. Coulard, M. Hammer, X. Montanez, and . Sun, On renamable horn and generalized horn functions, Annals of Mathematics and Artificial Intelligence, vol.1, 1990.

N. Victor-chepoi, M. Creignou, G. Hermann, and . Salzer, The Helly property and satisfiability of Boolean formulas defined on set families, European Journal of Combinatorics, vol.31, issue.2, pp.502-516, 2010.
DOI : 10.1016/j.ejc.2009.03.022

[. Courcelle and J. Engelfriet, Graph structure and monadic second-order logic, a language theoretic approach, 2012.
URL : https://hal.archives-ouvertes.fr/hal-00646514

N. Creignou and M. Hermann, Complexity of Generalized Satisfiability Counting Problems, Information and Computation, vol.125, issue.1, pp.1-12, 1996.
DOI : 10.1006/inco.1996.0016

N. Creignou and J. Hébrard, On generating all solutions of generalized satisfiability problems, RAIRO - Theoretical Informatics and Applications, vol.31, issue.6, pp.31499-511, 1997.
DOI : 10.1051/ita/1997310604991

P. Chapdelaine, On the structure of linear-time reducibility, 2005.

H. [. Chang and . Keisler, Model Theory. North-Holland, 1973.

[. Creignou, S. Khanna, and M. Sudan, Complexity classifications of Boolean Constraint Satisfaction Problems, SIAM Monographs on Discrete Mathematics and Applications, 2001.
DOI : 10.1137/1.9780898718546

G. Chartrand and L. Lesniak, Graphs and digraphs, 1986.

H. Thomas, C. E. Cormen, R. L. Leiserson, and . Rivest, Introduction to Algorithms, 1991.

K. Ashok, P. M. Chandra, and . Merlin, Optimal implementation of conjunctive queries in relational data bases

A. Stephen and . Cook, The complexity of theorem-proving procedures, stoc71, pp.151-158, 1971.

B. Courcelle, Linear delay enumeration and monadic second-order logic, Cre93] Nadia Creignou. Temps linéaire et problèmes NP-complets, pp.2675-2700, 1993.
DOI : 10.1016/j.dam.2008.08.021

URL : https://hal.archives-ouvertes.fr/hal-00333846

F. William, J. H. Dowling, and . Gallier, Linear-time algorithms for testing the satisfiability of propositional horn formulae, J. Log. Program, vol.1, issue.3, pp.267-284, 1984.

A. Durand and É. Grandjean, First-order queries on structures of bounded degree are computable with constant delay, ACM Transactions on Computational Logic, vol.8, issue.4, 2007.
DOI : 10.1145/1276920.1276923

URL : https://hal.archives-ouvertes.fr/hal-00195016

[. Durand, M. Hermann, and P. G. Kolaitis, Subtractive reductions and complete problems for counting complexity classes, Theoretical Computer Science, vol.340, issue.3, pp.496-513, 2005.
DOI : 10.1016/j.tcs.2005.03.012

URL : https://hal.archives-ouvertes.fr/inria-00099381

[. Diestel, Graph theory, 2010.

M. Davis, G. Logemann, and D. W. Loveland, A machine program for theorem-proving, Communications of the ACM, vol.5, issue.7, pp.394-397, 1962.
DOI : 10.1145/368273.368557

A. Durand and F. Olive, First-Order Queries over One Unary Function, Proc. 15th Annual Conference of the EACSL (CSL'06), pp.334-348, 2006.
DOI : 10.1007/11874683_22

[. Davis and H. Putnam, A Computing Procedure for Quantification Theory, Journal of the ACM, vol.7, issue.3, pp.201-215, 1960.
DOI : 10.1145/321033.321034

R. Dechter and J. Pearl, Tree clustering for constraint networks, Artificial Intelligence, vol.38, issue.3, pp.353-366, 1989.
DOI : 10.1016/0004-3702(89)90037-4

A. Durand and Y. Strozecki, Enumeration complexity of logical query problems with second-order variables Computer Science Logic, 20th Annual Conference of the EACSL, CSL 2011 Schloss Dagstuhl -Leibniz-Zentrum fuer Informatik, pp.189-202, 2011.

D. Duris, Some characterizations of gamma and betaacyclicity of hypergraphs, 2008.
URL : https://hal.archives-ouvertes.fr/hal-00360321

[. Duris, Acyclicité des hypergraphes et liens avec la logique sur les structures relationnelles finies, Thèse de doctorat, 2009.

[. Ebbinghaus and J. Flum, Finite Model Theory, 1995.

[. Even, A. Itai, and A. Shamir, On the Complexity of Timetable and Multicommodity Flow Problems, SIAM Journal on Computing, vol.5, issue.4, pp.691-703, 1976.
DOI : 10.1137/0205048

[. Fagin, Generalized first-order spectra and polynomial-time recognizable sets [Fag83] Ronald Fagin. Degrees of acyclicity for hypergraphs and relational database schemes, Complexity of Computation, SIAM-AMS Proceedings Journal of the ACM, vol.30, pp.43-73514, 1974.

[. Fagin, Finite-model theory - a personal perspective, Theoretical Computer Science, vol.116, issue.1, pp.3-31, 1993.
DOI : 10.1016/0304-3975(93)90218-I

[. Feder, Network flow and 2-satisfiability. Algorithmica, pp.291-319, 1007.
DOI : 10.1007/bf01240738

[. Flum, M. Frick, and M. Grohe, Query evaluation via tree-decompositions, Journal of the ACM, vol.49, issue.6, pp.716-752, 2002.
DOI : 10.1145/602220.602222

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

J. Flum and M. Grohe, The Parameterized Complexity of Counting Problems, SIAM Journal on Computing, vol.33, issue.4, pp.892-922, 2004.
DOI : 10.1137/S0097539703427203

J. Flum and M. Grohe, Parameterized Complexity Theory, 2006.

J. Franco and J. Martin, A history of satisfiability, Handbook of Satisfiability, pp.3-74, 2009.

[. Fagin, A. O. Mendelzon, and J. D. Ullman, A simplified universal relation assumption and its properties

[. Feder and M. Y. Vardi, The Computational Structure of Monotone Monadic SNP and Constraint Satisfaction: A Study through Datalog and Group Theory, SIAM Journal on Computing, vol.28, issue.1, pp.57-104, 1998.
DOI : 10.1137/S0097539794266766

[. Gaifman, On local and nonlocal properties, Logic Colloquium '81, pp.105-135, 1982.

Z. Galil and G. F. Italiano, Data structures and algorithms for disjoint set union problems, ACM Computing Surveys, vol.23, issue.3, pp.319-344, 1991.
DOI : 10.1145/116873.116878

A. Gibbons, Algorithmic Graph Theory, 1985.

E. Grädel, P. G. Kolaitis, L. Libkin, M. Marx, J. Spencer et al., Finite Model Theory and Its Applications. Texts in Theoretical Computer Science, 2007.

[. Gottlob, P. G. Kolaitis, and T. Schwentick, Existential second-order logic over graphs, Journal of the ACM, vol.51, issue.2, pp.312-362, 2004.
DOI : 10.1145/972639.972646

[. Gottlob, N. Leone, and F. Scarcello, The complexity of acyclic conjunctive queries, Journal of the ACM, vol.48, issue.3, pp.431-498, 2001.
DOI : 10.1145/382780.382783

[. Gottlob, N. Leone, and F. Scarcello, Hypertree Decompositions and Tractable Queries, Journal of Computer and System Sciences, vol.64, issue.3, pp.579-627, 2002.
DOI : 10.1006/jcss.2001.1809

URL : http://doi.org/10.1006/jcss.2001.1809

E. Grandjean and F. Olive, Graph properties checkable in linear time in the number of vertices, Journal of Computer and System Sciences, vol.68, issue.3, pp.546-597, 2004.
DOI : 10.1016/j.jcss.2003.09.002

URL : https://hal.archives-ouvertes.fr/hal-00255804

H. Marc and . Graham, On the universal relation, 1979.

[. Grädel, ON THE NOTION OF LINEAR TIME COMPUTABILITY, International Journal of Foundations of Computer Science, vol.01, issue.03, pp.295-307, 1990.
DOI : 10.1142/S0129054190000217

[. Grädel, Capturing complexity classes by fragments of second-order logic, Theoretical Computer Science, vol.101, issue.1, pp.35-57, 1992.
DOI : 10.1016/0304-3975(92)90149-A

[. Grandjean, Invariance properties of RAMS and linear time, Computational Complexity, vol.77, issue.2, pp.62-106, 1994.
DOI : 10.1007/BF01205055

URL : https://hal.archives-ouvertes.fr/hal-00254944

[. Grandjean, Linear Time Algorithms and NP-Complete Problems, SIAM Journal on Computing, vol.23, issue.3, pp.573-597, 1994.
DOI : 10.1137/S0097539791223206

URL : https://hal.archives-ouvertes.fr/hal-00254948

É. Grandjean, Sorting, linear time and the satisfiability problem, Annals of Mathematics and Artificial Intelligence, vol.A, issue.1, pp.183-236, 1996.
DOI : 10.1007/BF02127798

URL : https://hal.archives-ouvertes.fr/hal-00254952

Y. Gurevich and S. Shelah, Nearly linear time, Logic at Botik '89 Proceedings, pp.108-118, 1989.
DOI : 10.1007/3-540-51237-3_10

É. Grandjean and T. Schwentick, Machine-Independent Characterizations and Complete Problems for Deterministic Linear Time, SIAM Journal on Computing, vol.32, issue.1, pp.196-230, 2002.
DOI : 10.1137/S0097539799360240

URL : https://hal.archives-ouvertes.fr/hal-00255039

[. Grohe, T. Schwentick, and L. Segoufin, When is the evaluation of conjunctive queries tractable, Proceedings of the 33rd ACM Symposium on Theory of Computing, pp.657-666, 2001.

[. Hébrard, A linear algorithm for renaming a set of clauses as a Horn set, Theoretical Computer Science, vol.124, issue.2, pp.343-350, 1994.
DOI : 10.1016/0304-3975(94)90015-9

J. Hébrard, Unique Horn renaming and Unique 2-Satisfiability, Information Processing Letters, vol.54, issue.4, pp.235-239, 1995.
DOI : 10.1016/0020-0190(95)00023-6

P. Hansen and B. Jaumard, Uniquely solvable quadratic boolean equations, Discrete Applied Mathematics, vol.12, issue.2, pp.147-154, 1985.
DOI : 10.1016/0166-218X(85)90068-X

URL : http://doi.org/10.1016/0166-218x(85)90068-x

E. John, J. D. Hopcroft, and . Ullman, Introduction to Automata Theory, Languages and Computation, 1979.

A. Itai and J. A. Makowsky, On the complexity of herbrand's theorem, 1982.

N. Immerman, Descriptive and computational complexity, Computational Complexity Theory, Proc. Symp. Applied Math, pp.75-91, 1989.
DOI : 10.1007/3-540-51498-8_23

URL : http://citeseerx.ist.psu.edu/viewdoc/summary?doi=

[. Immerman, Descriptive Complexity. Graduate Texts in Computer Science, 1999.

D. S. Johnson, C. H. Papadimitriou, and M. Yannakakis, On generating all maximal independent sets, Information Processing Letters, vol.27, issue.3, pp.119-123, 1988.
DOI : 10.1016/0020-0190(88)90065-8

R. M. Karp, Reducibility among combinatorial problems, Complexity of Computers Computations, IBM Symp, 1972.
DOI : 10.1007/978-3-540-68279-0_8

G. Kol03-]-phokion and . Kolaitis, Constraint satisfaction, databases, and logic, IJCAI, pp.1587-1595, 2003.

[. Kozen, Automata and Computability, 1994.

W. Kazana and L. Segoufin, Enumeration of monadic second-order queries on trees, ACM Transactions on Computational Logic, vol.14, issue.4
DOI : 10.1145/2528928

URL : https://hal.archives-ouvertes.fr/hal-00916400

W. Kazana and L. Segoufin, First-order query evaluation on structures of bounded degree, Logical Methods in Computer Science, vol.7, issue.2, 2011.
DOI : 10.2168/LMCS-7(2:20)2011

L. Levin, Universal search problems (russian) Problems of Information Transmission (Russian:Problemy Peredachi Informatsii, pp.265-266, 1973.

R. Harry and . Lewis, Renaming a set of clauses as a horn set, J. ACM, vol.25, issue.1, pp.134-135, 1978.

[. Libkin, Elements of Finite Model Theory, 2004.
DOI : 10.1007/978-3-662-07003-1

[. Lindell, A NORMAL FORM FOR FIRST-ORDER LOGIC OVER DOUBLY-LINKED DATA STRUCTURES, International Journal of Foundations of Computer Science, vol.19, issue.01, pp.205-217, 2008.
DOI : 10.1142/S0129054108005632

[. Lovàsz, Graph minor theory, Bulletin of the American Mathematical Society, vol.43, issue.01, pp.75-86, 2006.
DOI : 10.1090/S0273-0979-05-01088-8

G. Lindhorst and F. Shahrokhi, On renaming a set of clauses as a Horn set, Information Processing Letters, vol.30, issue.6, pp.289-293, 1989.
DOI : 10.1016/0020-0190(89)90229-9

[. Minoux, The Unique Horn-Satisfiability problem and quadratic Boolean equations, Annals of Mathematics and Artificial Intelligence, vol.31, issue.1-3, pp.253-266, 1992.
DOI : 10.1007/BF01531031

H. Mannila and K. Mehlhorn, A fast algorithm for renaming a set of clauses as a horn set, Information Processing Letters, vol.21, issue.5, pp.269-272, 1985.
DOI : 10.1016/0020-0190(85)90096-1

C. H. Papadimitriou, Computational Complexity, 1994.

D. Pretolani, A linear time algorithm for unique Horn satisfiability, Information Processing Letters, vol.48, issue.2, pp.61-66, 1993.
DOI : 10.1016/0020-0190(93)90178-C

H. Christos, Papadimitriou and Mihalis Yannakakis On the complexity of database queries, Journal of Computer and System Sciences, vol.58, issue.3, pp.407-427, 1999.

W. Kenneth and . Regan, Machine models and linear time complexity, SIGACT News, 1993.

H. Kristoffer and . Rose, X Y -pic User's Guide, 1999.

T. J. Schaefer, The complexity of satisfiability problems, Proceedings of the tenth annual ACM symposium on Theory of computing , STOC '78, pp.216-226, 1978.
DOI : 10.1145/800133.804350

[. Seese, Linear time computable problems and firstorder descriptions, Mathematical Structures in Computer Science, vol.6, issue.6, pp.505-526, 1996.
DOI : 10.1016/s1571-0661(05)80203-8

URL : http://doi.org/10.1016/s1571-0661(05)80203-8

[. Sipser, Introduction to the Theory of Computation, ACM SIGACT News, vol.27, issue.1, 1997.
DOI : 10.1145/230514.571645

[. Strozecki, Enumeration complexity and matroid decomposition, Thèse de doctorat, 2010.